MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial
Model Number M635TU80020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman fxd curve access system (was) and a 24 mm watchman flx pro laa closure device and delivery system (wds) were selected for use.Intracardiac echo (ice) imaging was used initially but was difficult to see due to the patient anatomy.The remainder of the case was completed under transesophageal echocardiography (tee) guidance.Pre-imaging was completed to see the size and morphology of the appendage as well as to scan for an effusion.There was no trace effusion noted.Access was obtained in the right femoral vein.A standard j-wire was inserted in the inferior vena cava (ivc) to the superior vena cava (sva), followed by the double curve sheath and the versacross connect.The j-wire was removed and replaced with rf wire.The physician used tee for proper positioning for the transeptal puncture (tsp).Due to the anatomy of the patient, the tsp was limited on where it could cross the septum.After the tsp, the rf wire was advanced into the la, where it did fall into the mitral valve multiple times.The physician did have difficulty attempting to advance the double curve sheath with the versacross connect dilator.The double curve was then advanced without the versacross dilator in the sheath and went through the septum.Tee showed a growing pericardial effusion, which measured 1.03 cm.The physician was made aware of the effusion and continued with the procedure.The wds was placed and met all position, anchor, size and seal (pass) criteria.After the device was released, the physician followed up on the effusion and noted it had grown to 1.62 cm.Pericardiocentesis was attempted, but no fluid was able to be tapped.The physician discontinued the tap and referred back to tee, where an effusion could no longer be seen.The patient was extubated and sent to recovery with the intention to follow up with another tee two hours later.There were no additional concerns reported.
 
Event or Problem Description
It was reported that pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman fxd curve access system (was) and a 24mm watchman flx pro laa closure device and delivery system (wds) were selected for use.Intracardiac echo (ice) imaging was used initially, but was difficult to see due to the patient anatomy.The remainder of the case was completed under transesophageal echocardiography (tee) guidance.Pre-imaging was completed to see the size and morphology of the appendage as well as to scan for an effusion.There was no trace effusion noted.Access was obtained in the right femoral vein.A standard j-wire was inserted in the inferior vena cava (ivc) to the superior vena cava (sva), followed by the double curve sheath and the versacross connect.The j-wire was removed and replaced with rf wire.The physician used tee for proper positioning for the transeptal puncture (tsp).Due to the anatomy of the patient, the tsp was limited on where it could cross the septum.After the tsp the rf wire was advanced into the la, where it did fall into the mitral valve multiple times.The physician did have difficulty attempting to advance the double curve sheath with the versacross connect dilator.The double curve was then advanced without the versacross dilator in the sheath and went through the septum.Tee showed a growing pericardial effusion, which measured 1.03cm.The physician was made aware of the effusion and continued with the procedure.The wds was placed and met all position, anchor, size and seal (pass) criteria.After the device was released, the physician followed up on the effusion and noted it had grown to 1.62cm.Pericardiocentesis was attempted, but no fluid was able to be tapped.The physician discontinued the tap and referred back to tee, where an effusion could no longer be seen.The patient was extubated and sent to recovery with the intention to follow up with another tee two hours later.There were no additional concerns reported.It was further reported there were no concerns on the follow up tee.The patient has been discharged on a post procedure regimen of aspirin and plavix.
 
Additional Manufacturer Narrative
B5 describe event or problem - updated with gfe information.

Brand Name
WATCHMAN FXD Curve? Access System
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key25847635
Report Number2124215-2026-38346
Device Sequence Number10435326
Product Code DQY
UDI-Device Identifier00191506013813
UDI-Public(01)00191506013813(17)290119(10)38390841
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80020
Device Catalogue NumberM635TU80020
Device Lot Number0038390841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer07/16/2026
07/10/2026
09/24/2026
Initial Report FDA Received Date07/16/2026
Supplement Report FDA Received Date07/20/2026
07/27/2026
09/24/2026
Date Device Manufactured01/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale